MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSEAL535RH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what portion of the tip broke off? did the electrode ceramic separate or break off? did the i blade get damaged or break off? is the top jaw detached? is the top jaw ptc material break off? were any additional actions performed to locate the detached fragment? if so, what were they? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a low anterior resection procedure that the tip broke and detached from the device.Unknown if the fragment was found.Another like device was used to complete the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/15/2023.This is an analysis of a set of images submitted for evaluation.Images: the image provided by the customer shows a distal jaw of what appears to be an enseal device with the upper jaw detached.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: based on the photo, the reported event was confirmed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2023.D4 batch #: v96c4f.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested and the following was obtained: what portion of the tip broke off? the tip in the picture below did the electrode ceramic separate or break off? not sure did the i blade get damaged or break off? based on the picture below, no is the top jaw detached? yes is the top jaw ptc material break off? appears to be were any additional actions performed to locate the detached fragment? if so, what were they? no additional actions taken investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with the upper jaw detached and not returned.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information.A manufacturing record evaluation was performed for the finished device batch v96c4f, and no non-conformances were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
ENSEAL 5MM ROUND TIP 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16286145
Report Number3005075853-2023-00746
Device Sequence Number20065972
Product Code GEI
UDI-Device Identifier10705036000044
UDI-Public10705036000044
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSEAL535RH
Device Catalogue NumberNSEAL535RH
Device Lot NumberX9408K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/07/2023
02/24/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/24/2023
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown